MAUDE Adverse Event Report: SYMMETRY SURGICAL INC. CLASSIC PLUS® NEEDLE HOLDER, CRILE-WOOD, 6 IN.

SYMMETRY SURGICAL INC. CLASSIC PLUS® NEEDLE HOLDER, CRILE-WOOD, 6 IN.
Model Number 36-2000
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleges "during procedures the tip is breaking off inside the patient.Piece is able to be located and no injury has occurred, but the clinic has stopped using current stock of item.".
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the complaint was confirmed.Upon inspection and subsequent discussions with the supplier regarding the nature of the observed failure, it was concluded that the root cause ws a supplier manufacturing issue.The issue was traced to inconsistencies in the soldering process of the tungsten carbide inserts, which compromised product integrity across multiple production lots.Based on the supplier's investigation, it was determined that the failure impacted production lots manufactured between late 2024 and may 2025.A deeper review revealed that a specific employee had been consistently invovled in the soldering tungsten carbide inserts across the suspected affected lots, extending beyond those initially identified in this complaint.In response to the multiple customer complaints of needle holder inserts breaking off, the supplier has been issued a scar and is requested to provide a detailed root cause analysis along with a corrective action plan to address the observed failure.Based on the supplier's recommendation, the identified suspect lots will be returned to their facility for further evaluation.This should be considered the final report.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
CLASSIC PLUS® NEEDLE HOLDER, CRILE-WOOD, 6 IN.
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer Contact
terry hall
3034 owen drive
antioch, TN 37013
6166987100
MDR Report Key23350689
Report Number3007208013-2025-00058
Device Sequence Number7807127
Product Code HXK
UDI-Device Identifier00887482009628
UDI-Public00887482009628
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number36-2000
Device Lot Number31083794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Initial Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown